Thunderstorm Wind, Grant
- When
- April 27, 7:05 AM CST
- Where
- Grant County, 0.91 mi NE of Pollock
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 31.530, -92.410
Trees were downed in the Pollock community.
Low pressure aloft across the southwest United States resulted in broad southwest flow aloft across the Southern Plains into the Lower Mississippi Valley. Disturbances in this flow rounded the base of the trough and provided the lift necessary for widespread showers and thunderstorms across Northeast Texas, Southeast Oklahoma, Southwest Arkansas and Northern Louisiana.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Low pressure aloft across the southwest United States resulted in broad southwest flow aloft across the Southern Plains into the Lower Mississippi Valley. Disturbances in this flow rounded the base of the trough and provided the lift necessary for widespread showers and thunderstorms across Northeast Texas, Southeast Oklahoma, Southwest Arkansas and Northern Louisiana. A cold front was located across Northern Texas into Northern Louisiana. Moderate surface instability coupled with strong deep layer shear allowed the storms that developed to produce strong and damaging wind gusts in a few locations of Northern Louisiana.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 27, 6:33 AM CST, 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 733 AM CDT MON APR 27 2015 .UPDATE... UPDATED THE FORECAST TO REMOVE NORTHEAST TEXAS COUNTIES AND NORTHWEST LOUISIANA PARISHES IN TORNADO WATCH NUMBER 125. TORNADO WATCH NO LONGER IN EFFECT FOR ANY OF THE FORECAST AREA. TORNADO WATCH NUMBER 126 CONTINUED IN EFFECT UNTIL 1 PM CDT. ALSO LOWERED THE RAIN CHANCES AND QPF AMOUNTS FOR THOSE AREAS THAT LOOKED TO BE DECREASING IN AREAL COVERAGE AND INTENSITIES OF RAIN. /06/ && .DISCUSSION... RAIN HAS DECREASED OVER PARTS OF THE FORECAST AREA IN NORTHEAST TEXAS AND ACROSS PARTS OF SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS NORTH OF THE FRONTAL BOUNDARIES AND INVERTED TROUGH. LATER TODAY HRRR MODEL DATA SHOWS ANOTHER DISTURBANCE MOVING INTO PARTS OF EAST AND NORTHEAST TEXAS AND ACROSS SOUTHEAST OKLAHOMA WHICH MAY PRODUCE ANOTHER ROUND OF SHOWERS IN THE LATE AFTERNOON AND INTO THE EVENING. ALSO ACROSS REMAINING PARTS OF THE FORECAST AREA INTO OTHER SECTIONS OF ARKANSAS...AND NORTH LOUISIANA. /06/ && .PREV DISCUSSION... /ISSUED 632 AM CDT MON APR 27 2015/ UPDATE... UPDATED THE FORECAST TO REMOVE 8 COUNTIES AND PARISHES FROM TORNADO WATCH NUMBER 125 ACROSS NORTHEAST TEXAS AND NORTHWEST LOUISIANA...AND TO INCLUDE 4 PARISHES IN A NEW TORNQADO WATCH NUMBER 126 ACROSS LOWER PARTS OF NORTH CENTRAL LOUISIANA. /06/ DISCUSSION... AN AREA OF SHOWERS AND STRONG TO SEVERE THUNDERSTORMS CONTINUED TO MOVE ACROSS PARTS OF SAN AUGUSTINE AND SABINE COUNTIES IN EAST TEXAS AND LOWER PARTS OF TOLEDO BEND AND PARTS OF SABINE PARISH IN NORTHWEST LOUISIANA. STORMS WILL BE POSSIBLE ACROSS THE SOUTHERN PARTS OF TORNADO WATCH 125 AND INTO TORNADO WATCH 126 DURING THE REST OF THE MORNING. /06/ PREV DISCUSSION... /ISSUED 544 AM CDT MON APR 27 2015/ DISCUSSION... EARLY THIS MORNING A COLD FRONT EXTENDED FROM SURFACE LOW PRESSURE OVER NORTH CENTRAL TEXAS SOUTHWEST OF THE DALLAS/FORT WORTH METROPLEX AND REACHED INTO EAST TEXAS NEAR TYLER AND SOUTH OF LONGVIEW AND ACROSS NORTH LOUISIANA SOUTH OF THE INTERSTATE 20 CORRIDOR. AN INVERTED SURFACE TROUGH OF LOW PRESSURE REACHED TO THE NORTHEAST FROM THE LOW/S CENTER INTO CENTRAL OKLAHOMA AND SOUTHERN KANSAS. AN OCCULDED FRONT REACHED TO THE NORTHWEST FROM THE TEXAS LOW INTO SOUTHERN NEW MEXICO TO ANOTHER SMALL SURFACE LOW PRESSURE AREA...AND A DRY LINE EXTENDED FROM SOUTHEAST NEW MEXICO ACROSS WEST TEXAS INTO ANOTHER SURFACE LOW OVER SOUTH TEXAS NEAR BROWNSVILLE. SURFACE HIGH PRESSURE WAS CENTERED OVER NORTHEAST ARKANSAS AND PROVIDING COLDER AIR INTO THE FOUR STATE REGION. ALOFT A SERIES OF DISTURBANCES WERE EJECTING AROUND THE BASE OF A CLOSED LOW OVER NEW MEXICO AND THE WESTERN PAN HANDLE AREA OF TEXAS AND MOVING ACROSS THE SURFACE SYSTEMS PROVIDING LIFT AND MOISTURE ALOFT TO PRODUCE SHOWERS AND THUNDERSTORMS...SOME OF WHICH WERE STRONG TO SEVERE...PRODUCING LOCALLY HEAVY RAINFALL AND LARGE HAIL AND STRONG AND DAMAGING WINDS. WITH SUCH A COMPLEX SYSTEM...MOVMENT OF THE STORMS WERE SLOW AND WILL RESULT IN VERY HEAVY RAIN SINCE PRECIPITABLE WATER VALUES WERE FROM NEAR ONE INCH TO NEAR ONE AND THREE TENTHS OF AN INCH ACROSS EAST TEXAS INTO WESTERN LOUISIANA. THROUGH THE FIRST HALF OF THE WORK WEEK THE UPPER LOW WILL MOVE SLOWLY EAST ACROSS OKLAHOMA AND TEXAS NEAR THE RED RIVER AND INTO ARKANSAS AND NORTH LOUISIANA...NUDGING THE SURFACE LOW/S SOUTH WITH THE COLD FRONT REACHING TO THE SOUTHEAST INTO THE GULF OF MEXICO...AN OCCULUDED FRONT INTO LOWER PARTS OF THE PAN HANDLE AND ANOTHER COLD FRONT TRAILING TO THE SOUTHWEST INTO WEST TEXAS AND MEXICO. THIS WILL CONTINUE TO PROVIDE A WET PERIOD FOR THE FOUR STATE REGION ALONG WITH THE CHANCE FOR SEVERE THUNDERSTORMS...LOCALLY HEAVY RAINFALL WITH POSSIBLE FLASH FLOODING...AND COOLER TEMPERATURES. BY LATE TUESDAY NIGHT THE UPPER LOW PRESSURE SYSTEM WILL BE SHIFTINTG INTO NORTHWEST MISSSISSIPPI...WESTERN TENNESSEE WITH ITS TRAILING TROUGH OF LOW PRESSURE JUST EAST OF THE MISSISSIPPI RIVER AND INTO THE GULF OF MEXICO WITH THE SURFACE LOW OVER SOUTH ALABAMA AND NORTHWEST FLORIDA. WRAP AROUND MOISTURE WILL PROVIDE SHOWERS OVER EASTERN SECTIONS OF NORTH CENTRAL LOUISIANA WITH THE RAIN ENDING BY DAYBREAK WEDNESDAY MORNING. FOR THE REST OF THE EXTENDED FORECAST PERIOD...HIGH PRESSURE ON THE SURFACE AND ALOFT WILL DOMAINTE THE WEATHER PATTERN ACROSS THE FOUR STATE REGION WITH DRY CONDITIONS FOR THE AREA THROUGH NEXT WEEKEND. ANOTHER UPPER LOW WILL DROP SOUTH ACROSS THE EATERN STATES BUT THIS SYSTEM WILL BRUSH JUST EAST OF OUR REGION AFFECTING THE TENNESSEE AND OHIO VALLEYS AND THEN INTO THE SOUTHEAST STATES INTO THIS WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... SHV 69 53 63 46 / 80 80 60 10 MLU 68 56 64 48 / 70 80 70 30 DEQ 65 49 60 42 / 80 80 60 10 TXK 66 51 61 46 / 80 80 60 10 ELD 66 51 59 44 / 70 80 70 30 TYR 71 54 64 47 / 80 80 40 10 GGG 71 53 63 48 / 80 80 40 10 LFK 73 59 68 50 / 80 80 40 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 751 AM CDT MON APR 27 2015 LAZ010-011-017>022-TXZ149>153-165>167-271700- DE SOTO-RED RIVER-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE- 751 AM CDT MON APR 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND NORTHWEST LOUISIANA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER PARTS OF DEEP EAST TEXAS AND LOWER PARTS OF NORTHWEST AND NORTH CENTRAL LOUISIANA TODAY AND OVERNIGHT. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE WITH DAYTIME HEATING AND ADDITIONAL DISTURBANCES MOVING OVER THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD ACROSS THE AREA AS AN UPPER LEVEL STORM SYSTEM SPREADS NEAR THE RED RIVER OF NORTH TEXAS AND SOUTHWEST ARKANSAS AIDING WITH THE NORTHERN SIDE OF A SURFACE LOW MOVING ACROSS PARTS OF EAST TEXAS AND CENTRAL AND SOUTHERN LOUISIANA. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING SEVERE STORMS UNTIL THE SYSTEM MOVES EAST OF THE AREA EARLY WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED LATE TODAY AND TONIGHT. ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-271700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-BIENVILLE- JACKSON-OUACHITA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- 751 AM CDT MON APR 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA... SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE DECREASING THIS MORNING BUT LOOK TO RETURN DURING THE AFTERNOON AS AN UPPER LEVEL DISTURBANCE SPREADS INTO THE AREA. LOCALLY HEAVY RAINFALL AND DEADLY LIGHTNING WILL BE ASSOCIATED WITH THE DEVELOPMENT OF STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD ACROSS THE AREA AS AN UPPER LEVEL STORM SYSTEM SPREADS NEAR THE RED RIVER OF NORTH TEXAS AND SOUTHWEST ARKANSAS AIDING WITH THE NORTHERN SIDE OF A SURFACE LOW MOVING ACROSS PARTS OF EAST TEXAS AND CENTRAL AND SOUTHERN LOUISIANA. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING SEVERE STORMS UNTIL THE SYSTEM MOVES EAST OF THE AREA EARLY WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED LATE TODAY AND TONIGHT. 06
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
655 AM CDT MON APR 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM TSTM WND DMG 2 SE RUSK 31.78N 95.13W
04/27/2015 CHEROKEE TX 911 CALL CENTER
NUMEROUS TREES DOWN ACROSS THE SOUTHERN PART
OF CHEROKEE COUNTY.
&&
NWS SHREVEPORT LA
IRIS SYSTEMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
709 AM CDT MON APR 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM TSTM WND DMG 4 NNE HUDSON 31.38N 94.77W
04/27/2015 ANGELINA TX CO-OP OBSERVER
POWER IS OUT 11 MILES NW OF LUFKIN. 3.58
INCHES OF RAIN IN 24 HOURS.
&&
NWS SHREVEPORT LA
IRIS SYSTEMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
718 AM CDT MON APR 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM TSTM WND DMG PINELAND 31.25N 93.98W
04/27/2015 SABINE TX 911 CALL CENTER
POWER OUTAGE IN PINELAND.
&&
NWS SHREVEPORT LA
IRIS SYSTEMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
729 AM CDT MON APR 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM TSTM WND DMG 1 NE REKLAW 31.88N 94.97W
04/27/2015 RUSK TX 911 CALL CENTER
TREE DOWN ALONG COUNTY ROAD 4248.
&&
NWS SHREVEPORT LA
IRIS SYSTEMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
755 AM CDT MON APR 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 AM FLASH FLOOD 3 NNW ALTO 31.70N 95.09W
04/27/2015 CHEROKEE TX 911 CALL CENTER
HIGHWAY 69 BETWEEN RUSK AND ALTO IS CLOSED
DUE TO FLOODING.
&&
CPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
758 AM CDT MON APR 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM TSTM WND DMG 4 W GALLATIN 31.89N 95.22W
04/27/2015 CHEROKEE TX 911 CALL CENTER
FM241 AND HWY 69 CLOSED DUE TO TREES AND
POWER LINES ACROSS THE ROAD
&&
CPThe Ft Polk radar (KPOE), 68 km away, was scanning. The volume nearest the first event began at 13:02 UTC.
2 thunderstorm wind. Local standard time, as filed.
Trees were downed in the Pollock community.
Trees were downed in the Williana community.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2015Every state in 2015This day in weather historyWarnings in Louisiana, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 564817, 564818.